I've been on 80mg gliclazide and 500mg metformin for about 2 weeks. I've also had sciatica for about 10 days. On Saturday the pain was really bad and I found 2 solpadol from 2014 in the bathroom cabinet and took them. They did help with the pain and so on Monday I managed to get an appointment with the Dr who gave me 200 co codamol (How long does she think this pain is going to last??!!) She did warn me that constipation might be a side effect. However, it's quite the opposite. I had the squits yesterday morning, and didn't eat until the evening when I felt a lot better. I woke at 5am this morning and had to run to the toilet, several times, and I have terrible belly ache. I assume it's still OK to take the met and glic, even though I'm not eating? Yesterday I took 40mg glic in the morning, (without food as I couldn't eat anything) and the other 40mg glic and the met with my evening meal, which was a chicken stir fry with butternut squash noodles. My OH ate it too and he is fine. I know this can be one of the side effects of metformin, but I've been fine with it so far, surely the side effects wouldn't start after 2 weeks? It is the SR version too. My BS was 5.1 before yesterdays evening meal, and 7.0 this morning. So I don't know if this is just a bug I've picked up, or if it's caused by any of the medication.